Quasi-Gorenstein Fano 3-folds with isolated non-rational loci. (English) Zbl 0738.14025

From the introduction: …A quasi-Gorenstein Fano \(n\)-fold is, by definition, an \(n\)-dimensional projective variety \(X\) over \(\mathbb{C}\) such that the anti-canonical divisor \(-K_ X\) is an ample Cartier divisor. Put \(\Sigma_ X=\{x\in X\mid x\) is not a rational singularity on \(X\)}. Then \(\Sigma_ X\) is a closed subset of \(X\) of codimension at least two. L. Brenton [Math. Ann. 248, 117-124 (1980; Zbl 0407.14013)], F. Hidaka and K. Watanabe [Tokyo J. Math. 4, 319-330 (1981; Zbl 0496.14023)] determined all quasi-Gorenstein Fano surfaces. As they show, both cases \(\Sigma_ X=\emptyset\) and \(\Sigma_ X\neq\emptyset\) occur.
We treat the latter case \(\Sigma_ X\neq\emptyset\). We try to clarify the structure of a quasi-Gorenstein Fano \(n\)-fold with \(\dim(\Sigma_ X)=0\). If we assume the minimal model conjecture, it turns out to have the structure of a projective cone defined by an ample invertible sheaf \({\mathcal L}\) on a normal \((n-1)\)-fold \(S\) staisfying \({\mathcal O}(K_ S)\cong{\mathcal O}_ S\) with at worst rational singularities on \(S\). Here the projective cone defined by \({\mathcal L}\) on \(S\) means the normal projective variety obtained by contracting the negative section of \(\mathbb{P}({\mathcal O}_ S\oplus{\mathcal L})\). Since the minimal model conjecture is known to hold for surfaces, a quasi-Gorenstein Fano surface with \(\Sigma_ X\neq\emptyset\) (necessarily \(\dim(\Sigma_ X)=0\)) is the projective cone defined by an ample invertible sheaf \({\mathcal L}\) on an elliptic curve; this result is found in the papers by L. Brenton (loc. cit.) and F. Hidaka and K. Watanabe (loc. cit). — For three-folds, the minimal model conjecture was proved by S. Mori [J. Am. Math. Soc. 1, No. 1, 117-253 (1988; Zbl 0649.14023)]. Therefore we have that a quasi-Gorenstein Fano 3-fold with \(\dim(\Sigma_ X)=0\) is the projective cone defined by an ample invertible sheaf \({\mathcal L}\) on either an Abelian surface or a normal \(K3\)-surface (i.e. a normal surface with trivial canonical sheaf whose minimal resolution is a \(K3\)-surface).


14J45 Fano varieties
14J30 \(3\)-folds
14B05 Singularities in algebraic geometry
14J17 Singularities of surfaces or higher-dimensional varieties
14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
14E30 Minimal model program (Mori theory, extremal rays)
14J10 Families, moduli, classification: algebraic theory
Full Text: Numdam EuDML


[1] Brenton, L. : On singular complex surfaces with negative canonical bundle, with applications to singular compactification of C2 and 3-dimensional rational singularities . Math. Ann. 248 (1980) 117-134. · Zbl 0407.14013
[2] Hidaka, F. and Watanabe, K.-I. : Normal Gorenstein surfaces with ample anti-canonical divisor . Tokyo J. of Math. 4 (1981) 319-330. · Zbl 0496.14023
[3] Kawamata, Y. : The cone of curves of algebraic varieties . Ann. of Math. 119 (1984) 603-633. · Zbl 0544.14009
[4] Kawamata, Y. : Crepant blowing ups of 3-dimensional singularities and its application to degenerations of surfaces . Ann. of Math. 127 (1988) 93-163. · Zbl 0651.14005
[5] Kawamata, Y. , Matsuda, K. and Matsuki, K. : Introduction to the minimal model problem . In Algebraic Geometry Sendai (Ed. Oda Kinokuniya) Adv. Stu. in Pure Math. 10 (North Holland, 1987). · Zbl 0672.14006
[6] Mori, S. : Flip theorem and the existence of minimal models for 3-folds . J. Am. Soc. Sci., 1 (1988) 117-253. · Zbl 0649.14023
[7] Umezu, Y. : On normal projective surface with trivial dualizing sheaf . Tokyo J. of Math. 4 (1981) 343-354. · Zbl 0496.14025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.